Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 25, NWS New Orleans, LA

May 22, 2013Assumption Parish, Saint James Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 22, 2013, 8:38 AM CDT for Assumption Parish, Saint James Parish, Louisiana. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2013, 8:38 AM CDT (13:38 UTC)
Expired
May 22, 2013, 10:30 AM CDT
In force
112 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Assumption Parish, LA, Saint James Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WGUS54 KLIX 221338
FFWLIX
LAC007-093-221530-
/O.NEW.KLIX.FF.W.0025.130522T1338Z-130522T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
838 AM CDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1030 AM CDT

* AT 833 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING     
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  NAPOLEONVILLE...PAINCOURTVILLE AND CONVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY 
ALLEN ACROSS MUCH OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 
2 TO 3 INCHES ARE POSSIBLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY. MOST FLOOD RELATED DEATHS OCCUR 
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... 
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING 
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP 
TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW 
ORLEANS.

&&

LAT...LON 3008 9108 3008 9101 3006 9097 3010 9092
      3013 9076 2993 9068 2991 9073 2992 9078
      2991 9079 2991 9088 2983 9092 2977 9110
      2981 9110 2986 9121 3000 9126

$$

95/DM
1 follow-up statement
153 
WGUS74 KLIX 221423
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
923 AM CDT WED MAY 22 2013

LAC007-093-221433-
/O.CAN.KLIX.FF.W.0025.000000T0000Z-130522T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. JAMES LA-ASSUMPTION LA-
923 AM CDT WED MAY 22 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ASSUMPTION AND ST.
JAMES PARISHES...

THE HEAVY THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF 
THE AREA. 

LAT...LON 3008 9108 3008 9101 3006 9097 3010 9092
      3013 9076 2993 9068 2991 9073 2992 9078
      2991 9079 2991 9088 2983 9092 2977 9110
      2981 9110 2986 9121 3000 9126

$$

95/DM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 22, 8:12 AM CDT, 26 minutes earlier.

Area forecast discussion, May 22, 8:12 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
812 AM CDT WED MAY 22 2013

.SOUNDING DISCUSSION...
NO ISSUES WITH THE FLIGHT THIS MORNING. PW MEASURED AT 1.66 INCHES
WITH MOISTURE MEASURED FROM THE SFC THROUGH 35K FT. MOIST SOUTHERLY
FLOW FROM THE SFC THROUGH 10K FEET THEN SW TO W UPWARD. NOT A SEVERE
SOUNDING BUT THERE IS SUPPORT FOR HEAVY RAIN ASSOCIATED WITH THE
CURRENT AREA OF SHOWERS AND STORMS ON THE RADAR. FREEZING LEVEL
MEASURED AT 12753 KFT. OVERALL SOUNDING IS WARMER THEN 24 HOURS AGO.

&&

.PREV DISCUSSION... /ISSUED 806 AM CDT WED MAY 22 2013/

SHORT TERM...
MODELS HAVING A TOUGH TIME WITH AMOUNT AND TIMING OF THIS MORNINGS
CONVECTION. UPDATED POPS AND QPF AS THE AREA OF SHOWERS AND
THUNDERSTORMS PUSHES EAST. RAINFALL RATES BEING REPRESENTED VERY
WELL ON THE WSR88D DUAL POL WITH OVER 2 INCHES IN MANY AREAS
OVERNIGHT. RAINFALL RATES ARE HIGH WITH AN INCH REPORTED AT KBTR
IN 7 MINUTES.

SOUNDING DISCUSSION...
NO ISSUES WITH THE FLIGHT THIS MORNING. PW MEASURED AT 1.66 INCHES
WITH MOISTURE MEASURED FROM THE SFC THROUGH 35K FT. MOIST SOUTHERLY
FLOW FROM THE SFC THROUGH 10K FEET THEN SW TO W UPWARD. NOT A SEVERE
SOUNDING BUT THERE IS SUPPORT FOR HEAVY RAIN ASSOCIATED WITH THE
CURRENT AREA OF SHOWERS AND STORMS ON THE RADAR. FREEZING LEVEL
MEASURED AT 12753 KFT. OVERALL SOUNDING IS WARMER THEN 24 HOURS AGO.

DECISION SUPPORT...

PREV DISCUSSION... /ISSUED 519 AM CDT WED MAY 22 2013/

SHORT TERM...

SHOWERS AND THUNDERSTORMS HAVE ALREADY MOVED INTO ABOUT THE
NORTHWEST THIRD OF THE FORECAST AREA. THE ONLY MODEL THAT HAD A
DECENT HANDLE ON THIS WAS A HI-RES WRF RUN FROM YESTERDAY...AS
MOST OF THE OTHER MODELS ARE NOT FAST ENOUGH. THIS CONVECTION IS
IN ADVANCE OF THE WAKE SURFACE LOW NEAR THE TEXAS/LOUISIANA BORDER
AND THE MID/UPPER LEVEL SHORTWAVE TROUGH MOVING FROM THE SOUTHERN
PLAINS INTO THE LOWER MISSISSIPPI VALLEY. THE ACCELERATION OF
CONVECTIVE ACTIVITY IS TYPICAL IN THIS VERY DIVERGENT UPPER LEVEL
PATTERN WHICH SHOULD PERSIST STRONGLY OVER THE FORECAST AREA TODAY
ALONG WITH DEEP MOISTURE PROFILES. THE BIG QUESTION AND FORECAST
PROBLEM TODAY IS WHETHER THE SHOWERS AND THUNDERSTORMS WILL BE
ABLE TO BUILD BACK NORTH AGAINST THE MOMENTUM OF THE SOUTHWARD
MOVING OUTFLOW BOUNDARY...AND IF A SURFACE BOUNDARY WILL STALL AND
PRODUCE HEAVY RAINFALL. IT APPEARS IT IS MORE LIKELY A BOUNDARY
WILL STALL RATHER THAN MOVE BACK NORTH AT THIS POINT.

HEAVY RAIN AND FLASH FLOODING CONCERNS HAVE ALREADY STARTED IN
SOME AREAS NORTH OF BATON ROUGE EARLY THIS MORNING...AND LOCALLY
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME
WITH A FEW ISOLATED AREAS POSSIBLY SEEING 4 INCHES ARE EXPECTED
GIVEN THE CURRENT RADAR TRENDS. THESE HEAVIER RAINFALL AMOUNTS ARE
MOST LIKELY DURING THE EARLY TO MID MORNING HOURS...THEN THE
HEAVIER RAIN AREAS SHOULD BECOME MORE ISOLATED AS CONVECTION
BECOMES MORE SCATTERED BY LATE MORNING AND AFTERNOON. GIVEN THE
HIGH FLASH FLOOD GUIDANCE...WILL HOLD OFF ON ISSUING A FLASH FLOOD
WATCH AT THIS TIME. THE THREAT OF ORGANIZED SEVERE THUNDERSTORMS
IS LOW TODAY...HOWEVER...SOME OF THE STRONGER CLUSTERS OF STORMS
THAT DEVELOP MINI-BOW STRUCTURES COULD APPROACH SEVERE LEVELS AND
PRODUCE WIND GUSTS IN THE 40 TO 50 MPH RANGE AND POSSIBLY SOME
SMALL HAIL.

SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH FROM THE
WEST LATE IN THE AFTERNOON AND TONIGHT AS THE MAIN UPPER LEVEL
SUPPORT PUSHES EAST OF THE FORECAST AREA. ON THURSDAY...A
MID/UPPER TROUGH WILL AMPLIFY OVER THE EASTERN SEABOARD REGION AS
A MID/UPPER LOW/TROUGH PERSISTS OVER THE PACIFIC COAST. IN
BETWEEN...AN UPPER LEVEL RIDGE WILL BUILD OVER THE CENTRAL U.S. ON
THURSDAY WITH NORTHWEST FLOW ACROSS THE CENTRAL GULF COAST. THERE
WILL BE A WEST TO EAST FRONTAL BOUNDARY SAGGING SLOWLY SOUTH OR
TEMPORARILY STALLING ACROSS THE NORTHERN PORTION OF THE FORECAST
AREA ON THURSDAY AS WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE
BOUNDARY. THE ATMOSPHERE WILL HAVE MUCH LESS MOISTURE CONTENT TO
WORK WITH WHICH MEANS A LACK OF CLOUDS AND FAIRLY HOT TEMPERATURES
WILL BE EXPECTED. MID LEVEL TEMPERATURES WILL BE RATHER COOL WITH
STEEP LAPSE RATES...SO INSTABILITY WILL BE HIGH. SINCE THE
DYNAMICS WILL BE WEAK...WILL ONLY CARRY A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS AT THIS TIME.

THURSDAY NIGHT AND FRIDAY...THE DIGGING UPPER TROUGH OVER THE
EASTERN STATES WILL CAUSE SURFACE HIGH PRESSURE TO STRENGTHEN AND
BUILD SOUTH AND SOUTHEAST FROM THE MIDWEST INTO THE SOUTHEAST
STATES. THIS WILL PUSH A WEAK COLD FRONT WITH MUCH DRIER AIR SOUTH
THROUGH THE FORECAST AREA. THE BOUNDARY MAY BE HUNG UP JUST ENOUGH
FOR A FEW AFTERNOON SHOWERS NEAR THE ATCHAFALAYA RIVER...BUT MOST
AREAS SHOULD BE DRY AND LESS HUMID. TEMPERATURES WILL FALL TO MORE
COMFORTABLE AND BELOW AVERAGE LEVELS FRIDAY NIGHT AS THE SURFACE
HIGH CONTINUES TO BUILD IN FROM THE NORTH.

LONG TERM...

LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED FROM
FRIDAY THROUGH THE HOLIDAY WEEKEND AS THE UPPER SYSTEMS OVER BOTH
THE WEST AND EAST COASTS WILL ONLY SLOWLY PROGRESS EAST WHILE A
RIDGE PERSISTS OVER THE CENTRAL STATES. SURFACE HIGH PRESSURE WILL
GRADUALLY WEAKEN AND SHIFT EAST...BUT WILL MAINTAIN ITS GRIP ON
THE GULF COAST REGION. THIS MEANS THERE SHOULD BE NO THREAT OF
RAIN WITH ABUNDANT SUNSHINE. TEMPERATURES WILL BE NOTICEABLY
COOLER DURING THE NIGHTS AND MORNINGS OVER THE WEEKEND DUE TO THE
LOWER HUMIDITY...AND HAVE LOWERED THE FORECAST LOWS MORE IN LINE
WITH THE GFS TRENDS FROM THE LAST FEW RUNS. THE HIGH TEMPERATURES
ARE EXPECTED TO BE NEAR THE SEASONAL AVERAGES IN THE MID TO UPPER
80S.

THE NEXT SLIGHT CHANCE OF RAIN IS EXPECTED TO RETURN ABOUT NEXT
WEDNESDAY AS SOME MOISTURE RETURN FROM THE GULF OF MEXICO MAY
ALLOW FOR SOME ISOLATED DIURNAL SHOWERS OR THUNDERSTORMS. 22/TD

AVIATION...

CONVECTION HAS MADE A LITTLE MORE SOUTHWARD PROGRESS THAN WAS
ANTICIPATED 24 HOURS AGO. EXPECT TSRA TO AFFECT KMCB WITHIN THE NEXT
HOUR...AND WE MAY NEED AN AMENDMENT TO ADD IT TO KBTR SHORTLY AS
WELL. CONVECTION IS STRETCHING ALMOST EAST-WEST AT THIS TIME AND
SOME QUESTION WHETHER IT WILL DEVELOP FAR ENOUGH SOUTH TO AFFECT ANY
OTHER TERMINALS THIS MORNING. THAT BEING SAID...WHEREVER THE
CONVECTION DIES WILL SERVE AS A FOCUS FOR POTENTIAL CONVECTIVE
REDEVELOPMENT THIS AFTERNOON. NOT SURE THE CONVECTION WILL BE
WIDESPREAD ENOUGH TO REACH KGPT AND KHUM...BUT WILL CARRY MENTION IN
THE AFTERNOON ELSEWHERE.

OUTSIDE OF CONVECTION...MVFR CONDITIONS ARE POSSIBLE THROUGH ABOUT
18Z. BEYOND 00Z...EXPECT DIMINISHING TREND IN CONVECTION...AND WITH
ONSHORE FLOW POTENTIALLY DISRUPTED...STRATUS MAY NOT BE AS MUCH OF
AN ISSUE THURSDAY MORNING. 35

MARINE...

WHILE HIGH PRESSURE REMAINS OVER THE GULF...A WEAK FRONTAL BOUNDARY
WILL APPROACH THE COAST AND BECOME STATIONARY. HIGH PRESSURE WILL
BRIDGE ACROSS THE FRONT FRIDAY INTO SATURDAY...WITH FLOW BECOMING
OFFSHORE. THERE IS SOME POTENTIAL...ESPECIALLY IN THE EASTERN
WATERS...OF A PERIOD OF EXERCISE CAUTION CONDITIONS FRIDAY NIGHT
INTO SATURDAY MORNING AS DRIER AIR WORKS IN. ONSHORE FLOW RETURNS
SUNDAY NIGHT AND WILL CONTINUE THROUGH MUCH OF NEXT WEEK. 35

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING RIVER FLOODING.
             MONITORING CONVECTION AND HEAVY RAINFALL TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  65  91  63 /  70  10  20  20
BTR  86  68  92  68 / 100  10  20  10
ASD  85  68  89  66 / 100  10  20  10
MSY  85  71  89  70 / 100  10  20  10
GPT  83  69  87  67 / 100  20  20  10
PQL  85  67  89  65 /  80  20  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 22, 3:13 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 AM CDT WED MAY 22 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-222015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
313 AM CDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA EARLY THIS
MORNING...MAINLY TO THE NORTH OF INTERSTATE 12. FREQUENT
LIGHTNING...WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE
WITH THE STRONGER STORMS. AREAS THAT SEE REPEATED THUNDERSTORMS
COULD SEE AS MUCH AS THREE INCHES OF RAIN IN A COUPLE OF
HOURS...WHICH COULD PRODUCE TEMPORARY STREET FLOODING.

CONVECTION IS EXPECTED TO WEAKEN OR DISSIPATE THIS MORNING...BUT
MAY REDEVELOP BY MID-AFTERNOON. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE...WITH GUSTY TO DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...ONE OR TWO STRONG STORMS WILL
BE POSSIBLE. THE MAIN THREATS WILL BE FREQUENT LIGHTNING AND GUSTY
WINDS.

FOR THE PERIOD FRIDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 22, 3:17 AM CDT, 5 hours 21 minutes before
MSZ069>071-220915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CDT WED MAY 22 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...PIKE COUNTY...

AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF LIBERTY TO LIBERTY TO 9 MILES NORTHEAST OF CLINTON...MOVING
EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SMITHDALE...GILLSBERG...SUMMIT...MCCOMB...MCCOMB AIRPORT...
MAGNOLIA...TYLERTOWN AND SALEM

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 3:29 AM CDT, 5 hours 9 minutes before
LAZ035>037-220930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 AM CDT WED MAY 22 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. HELENA
PARISH...EAST FELICIANA PARISH...WEST FELICIANA PARISH...

AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF JACKSON TO 7 MILES WEST OF ZACHARY...MOVING EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JACKSON...SLAUGHTER...NORWOOD...CLINTON...FELPS...DARLINGTON
AND EASLEYVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 5:21 AM CDT, 3 hours 17 minutes before
LAZ037-048-050-221115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 AM CDT WED MAY 22 2013

...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. HELENA PARISH...EAST
BATON ROUGE PARISH...LIVINGSTON PARISH...

AT 518 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ABOUT 3 MILES NORTHWEST OF BAKER...MOVING EAST
AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATON ROUGE
AIRPORT...BAKER...ZACHARY...GREENWELL SPRING...PRIDE AND WATSON

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, May 22, 5:40 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 AM CDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FLASH FLOOD      3 NE JACKSON            30.86N 91.17W
05/22/2013                   EAST FELICIANA     LA   911 CALL CENTER

            FLOODING REPORTED ON HIGHWAYS 68 AND 19 JUST NORTHEAST OF
            JACKSON.

&&

BWAGNER
Special weather statement, May 22, 7:54 AM CDT, 44 minutes before
LAZ046-049-056-057-221400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 AM CDT WED MAY 22 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH...

AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR DONALDSONVILLE...OR ABOUT 4
MILES NORTH OF PAINCOURTVILLE...MOVING EAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DONALDSONVILLE...NAPOLEONVILLE...LABADIEVILLE...CONVENT AND
LUTCHER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

7/ARM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:23 AM CDTFlash Flood WarningLIXEast Feliciana, West Feliciana3 hr
May 22, 5:50 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Tangipahoa, West Baton Rouge115 min
May 22, 7:32 AM CDTSpecial Marine WarningLIX28 min
May 22, 8:45 AM CDTSpecial Marine WarningLIX60 min
May 22, 8:52 AM CDTSpecial Marine WarningLIX53 min
May 22, 9:34 AM CDTTornado WarningLIXLafourche, Terrebonne26 min
May 22, 12:49 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne56 min
May 22, 3:48 PM CDTSpecial Marine WarningLIX57 min
May 22, 4:42 PM CDTSpecial Marine WarningLIX93 min
May 22, 6:16 PM CDTSpecial Marine WarningLIX59 min

Nearby

Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.